Does primolut have any adverse effect on the foetus?
Q: My wife is in the first month of pregnancy. From the last one month she has been taking Primolut-N tablets for delaying her periods. She has consumed 10 tablets. After stopping the consumption of tablets we came to know that she is pregnant and we consulted a gynaecologist. She told us that consumption of such tablets have an impact on the child and the impact will be known only after three and a half months during an ultra sound test. Do such tablets affect the child any way? If yes, what kind of impact can it have? What can we do to prevent our child from an impact? We have committed a mistake, now we want to take precautions to avoid mishaps. Or do you recommend us to abort the child?
A:Primolut-N is a female hormone which is not only barred in pregnant women but also among those who are not using any contraceptive method (i.e. unprotected sexual activity). However the chances of malformations in the baby are exceedingly small - no more than 0.99%. Therefore I do not see any reason to terminate the pregnancy for this reason. You must keep a watch over ultrasound tests as suggested by your gynaecologist.